Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 29, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Oct 17, 2020, 3:17 AM CDT for Deaf Smith County, Texas. It took effect at Oct 17, 2020, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2020, 3:17 AM CDT (08:17 UTC)
- In effect from
- Oct 17, 2020, 1:00 PM CDT
- Expired
- Oct 17, 2020, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2395 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS84 KAMA 170817 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 317 AM CDT Sat Oct 17 2020 TXZ016-172100- /O.UPG.KAMA.FW.A.0014.201017T1800Z-201018T0100Z/ /O.NEW.KAMA.FW.W.0029.201017T1800Z-201018T0100Z/ Deaf Smith- 317 AM CDT Sat Oct 17 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS THE SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Deaf Smith. * 20 Foot Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...2 to 4. Values are driven mainly by low relative humidity. * Timing...1 PM through 8 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
034 WWUS84 KAMA 172028 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 328 PM CDT Sat Oct 17 2020 TXZ016-180100- /O.CON.KAMA.FW.W.0029.000000T0000Z-201018T0100Z/ Deaf Smith- 328 PM CDT Sat Oct 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS THE SOUTHWESTERN TEXAS PANHANDLE... * Affected Area...In Texas...Deaf Smith. * 20 Foot Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...2 to 4. Values are driven mainly by low relative humidity. * Timing...Through 8 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 17, 12:30 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 17, 12:30 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1230 AM CDT Sat Oct 17 2020
.AVIATION...
For the 06z TAFs:
VFR conditions are expected at the terminals throughout the valid
TAF period. Main thing to start is the low level wind shear which
the radar is currently picking up around 50-55 knots from the
southwest at about 1000 ft AGL. Otherwise, mostly clear skies are
expected today with diminishing wind speeds as a surface
trough/low passes over the Panhandles.
&&
.PREV DISCUSSION... /Issued 614 PM CDT Fri Oct 16 2020/
UPDATE...Southerly winds continue to be quite breezy this
afternoon as a low level jet BTWN 40 to 50 kts mix down. Winds
should remain breezy overnight as pressure gradients remain
sufficient enough to support 15 to 25 MPH, with higher gust,
southerly winds. Aside from the breezy conditions, and adjustments
made to the forecast to account for them, the rest of the forecast
remains on track.
Bieda
AVIATION...00Z TAFs...Breezy southerly winds around 15 to 25 kts
will continue through the evening and overnight hours as a strong
low level jet moves across the region. The strongest winds will
decouple from aloft BTWN 17/03Z thru 17/13Z, which will create low
level wind shear AOA 1500 ft AGL as winds are expected to remain
southerly at that level at about 50 kts. Shortly after sunrise,
winds should decrease both at the surface and aloft with the
remainder portion of the TAF period seeing southerly winds AOB 10
kts. Aside from the LLWS concerns, VFR conditions with no
restrictions are expected.
Bieda
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from this afternoon through this evening for
the following zones: Deaf Smith.
OK...None.
&&
99/99Hazardous weather outlook, Oct 16, 2:58 PM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 258 PM CDT Fri Oct 16 2020 OKZ001>003-TXZ001>020-317-170800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 258 PM CDT Fri Oct 16 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to possibly critical conditions are expected across the southwestern Texas Panhandle on Saturday due to low relative humidity values and breezy winds along with receptive fuels. Temperatures may drop below freezing across the Oklahoma and northern Texas Panhandles late Sunday night, with a possible frost across all but the far southeast Texas Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.